MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR P50 W/ HAND CONTROLS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

DEPUY MITEK LLC US VAPR P50 W/ HAND CONTROLS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 228504
Medical Device Problem Codes Break (1069); Electrical /Electronic Property Problem (1198); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11 additional narrative: h4: the device manufacture date is currently unavailable.Investigation summary: the device was received in juarez lab, visual inspection reveled that the active tip had signs of use, the handle and cable were found in good condition, however the suction tube was found to be cut.To test its functionality the device was connected to a test generator, ablation function button was pressed and an output short error was displayed immediately.The device was sent to the supplier for further evaluation.The vapr p50 w/ hand controls was returned to manufacturer for evaluation.The manufacturer conducted visual inspection and functional test of the device.Visual inspection of the device revealed that the device tip had signs of activation, handle cable and plug assemblies did not show structural anomalies, the suction tube was cut off.The device failed the electrical check hipot active return.Functional testing was performed and the device was unable to activate ablation function and output short error was detected.The customer reported 'output shorted' failure was confirmed during testing at mitek juarez laboratory., and the device has been sent to atl uk for further investigation.From the atl uk investigation we were also able to confirm the customer reported 'output short' fault.The device was found to fail both electrical (hipot active/return) and functional (activation - output short).Further investigation was conducted by atl uk, the electrode handle was taken apart which revealed evidence of saline inside in both upper handle and lower handle, a water pressure test was performed which revealed a lack of glue at the tip sealing off the suction tube from the outer shaft.The outer shaft was then removed form the tip of the p50 device which revealed a lack of glue around the ceramic and the suction tube.The reported defect has been confirmed and can be attributed to a manufacturing fault - insufficient adhesive applied at process id 60 ( tip assembly adhesive application).This is a known failure mode caused by an insufficient application of adhesive (operator applied insufficient adhesive) resulting in an electrical failure which has been considered in the product pfmea and ra and occurring at the expected rate.Pfmea refers to the following process controls being implemented: training, assembly aid.100 % visual inspection, final electrical inspection, 1st off/ last off shot size, ppq reports.Preventive maintenance, blow test.The electrical and functional testing for 792500 (228504) device at process id 185 and 190 will detect the majority of failures, a very small proportion of failures could potentially pass through to the field due to the variable 'time to failure' parameter or deterioration in the sufficient adhesive bond post manufacture.A review of atl uk training records for the operator which perform the gluing operations shows all operator are fully trained and competent for the tasks.System risk assessment was reviewed.Row applied with minor severity and probable occurrence rating.That gives risk level of 9.Loss or deterioration of function could lead to the procedure delay and as an outcome of that to the increased procedure time-patient being unclear anesthetic for extended period of time.Risk management procedure defines that probable occurrence level is equivalent less than 1 in 1000 and more/equal than 1 in 10,000 device potentially being exposed to the hazard described below.A review of our complaint data over the last 12 months confirms the occurrence of this defect is very infrequent (isolated case), it can be concluded that calculated occurrence rate over the last 12 months is 1 in 6,1000 for the 792500 (228504) device.Therefore, frequency is in line with the predicated failure rate and remain as alra and no further action has been recommended.As detailed in the product manufacturing plan, electrodes are 100% electrically tested and inspected for functionality as part of their products test regime, therefore all reasonable containment is still in place.Based on a review of the investigation findings no containment or correction action related to the individual complaint is required.A manufacturing record evaluation was performed for the finished device (b)(4) number, and no non-conformances related to the reported complaint condition were identified.The overall complaint was confirmed as the observed condition of the vapr p50 w/ hand controls would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is required.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
 
Event or Problem Description
It was reported that during a meniscal repair procedure, it was observed that the vapr p50 w/ hand controls device did not work; and an output short error appeared.During in-house engineering evaluation, it was determined that the suction tube on the device was cut off.Another like device was used to complete the procedure.There was patient involvement.There were no adverse consequences to the patient nor surgical delay reported.No additional information was provided.

Brand Name
VAPR P50 W/ HAND CONTROLS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key20506776
Report Number1221934-2024-03779
Device Sequence Number15548778
Product Code GEI
UDI-Device Identifier10886705020942
UDI-Public(01)10886705020942(10)U2310099(17)260930
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K122425
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue Number228504
Device Lot NumberU2310099
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2024
Initial Report FDA Received Date10/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown